11 Comments

  1. info@susiecornell.com' Susie Cornell
    November 4, 2015 @ 9:39 am

    hello, I just started taking niacin to help with my MS. I am a natural health practitioner and help people in autoimmune conditions. I read with interest your article regarding MS and niacin. is there any other further information and advice you can forward to me?
    This will help myself and others. I have only just started taking it myself, how long do you expect people to take niacin for At the high dosages? I would really appreciate any further help and advice you can give me.

  2. Dr. Michelle Kmiec
    November 4, 2015 @ 11:56 am

    Hello Susie, please feel free to email directly at drmichelle@onlineholistichealth.com

  3. nicktracy@xtra.co.nz' Tracy
    February 16, 2016 @ 6:00 pm

    Hi I have been using niacin for 8 weeks now for migraines and have noticed in the last week getting lots of tummy aches, loose bowels, and pale looking poop. Is this normal? I was only taking around 600mg daily, and taking a B multi in the mornings with my first dose. Any thoughts?

  4. Dr. Michelle Kmiec
    February 17, 2016 @ 1:30 pm

    Hi Tracy, were you taking niacin that causing flushing, or non-flushing niacinamide? Flushing niacin is far less toxic to the liver than niacinamide even at higher doses, though it is possible that niacinamide could cause pale colored stool though the dose you were taking was fairly low. Pale colored stools could be an indication of a gallbladder issue and I would urge you to get checked out. It is highly unlikely that a B Complex (if that is what you meant by B multi) would cause this.

    With that said, I wouldn’t have recommended Niacin (Vitamin B3) for migraines. Instead, I’d recommend riboflavin (Vitamin B2). Vit B2 is highly effective and extremely safe.

  5. dj.designs@yahoo.com' Denise
    December 21, 2016 @ 2:08 am

    I was put on medicine that caused me to go deaf and almost completely blind. After a few months, I started taking Niacin (something I did to help my skin). I noticed whenever I took Niacin that my eyesight improved. I took Niacin every day for a month, then I would take a break… during those breaks, my eyesight would mess up again. It took a few years and very high doses of Niacin, but I don’t have to take it anymore… my eyesight has returned to almost normal. It’s not perfect, but it made me regain most of my hearing. I was told both problems would be permanent.

    And, yes… I LOVE the flush!! Now, if I could just find plain Niacin. I was buying it at Walgreens, then they stopped carrying it, and replaced it with the flush-free kind.

    PLEASE, do you know where I can find regular Niacin?? The flush-free kind isn’t even safe or effective. Thank you so much!

  6. p.mattingly90@yahoo.com' Patrick
    January 4, 2017 @ 12:06 pm

    GNC HEALTH HAS REGULAR NIACIN!

  7. dhanneman@rocketmail.com' Dennis
    February 2, 2017 @ 10:16 am

    I really appreciate Dr. Kmiek’s information. However, I’d like to add a note of caution about high dose niacin. I took high dose niacin for 9 months to reduce very high lipoprotein a (lpa) levels. High lpa is highly correlated to heart disease. It did lower them somewhat and also in the beginning reduced anxiety feelings, but ultimately the niacin led to extreme apathy (and zero anxiety). In the end the Dr. recommended a calcium CT heart scan; turns out I have zero calcium deposits in my major arteries. I had planned to stop niacin regardless of the results due to the apathy.

    Regarding niacin, I believe it shut down my methylation processes and led to increased copper and mercury levels. I have MTHFR gene polymorphisms as well as a few others that inhibit detoxification. I have detoxed and removed amalgams and was feeling much better. About 3 weeks ago I started supplementing with vitamin B6 P5P form because I suspected I could have pyroluria (deficiency of B6 and zinc). Apparently I have pyroluria because I feel “normal” for the first time in my 48 years. No more anxiety and no more apathy/depression.

  8. Online Holistic Health
    February 2, 2017 @ 11:35 am

    Awesome comment Dennis! Though in some cases high does niacin is necessary, I am a strong advocate at starting everything at lower dosages. In most cases, 100 mg of niacin (a low dose) is more than efficient. I also always strongly recommend that any time a single “B” vitamin is taken, it should also be taken along with a B-Complex as B vitamins work best in concert.

  9. e.marchw@yahoo.com' Eve
    April 7, 2017 @ 3:03 pm

    Denis……Niacin is also a detox agent. Dr. George Yu uses niacin for detox all the time. “To mobilize and excrete toxins, Dr. Yu recommends using niacin in combination with exercise and sauna therapy. Exercise is key, in order to eliminate the toxins through your skin, otherwise, they’ll just end up being reabsorbed by your body” writes Dr Mercola in the article on his website: “Niacin, Exercise, and Sauna—A Simple and Effective Detox Program That Can Significantly Improve Your Health”.
    It is possible that you went through a detox and niacin has moved mercury from other tissues in your body ( like brain where it usually ends due to amalgam toxicity) to bloodstream ? It is very important to have elimination pathways open and proper “binders” for eliminating it from the bloodstream… otherwise it may be reabsorbed.
    If you have pyroluria your zinc and copper levels may be off balance. Is niacin to blame for it ?
    Are you sure?
    You warn against niacin but I am not sure your conclusions are correct.

  10. appeldoornpatrick@gmail.com' Patrick
    September 15, 2017 @ 5:08 am

    Can you provide some peer reviewed research papers to back up your claims?

  11. Online Holistic Health
    September 15, 2017 @ 10:00 am

    Hello Patrick, There are a few studies and research listed at the bottom. Perhaps you just missed them.

    All the Best!

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to Top